Alert archive / Hawaii / Ashfall Advisories in 2026
Ashfall Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this ashfall advisory at Jan 24, 2026, 9:00 PM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2026, 9:00 PM HST (07:00 UTC)
- Expired
- Jan 25, 2026, 7:09 AM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
278 WWHW70 PHFO 250700 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 900 PM HST Sat Jan 24 2026 HIZ027-051>053-252000- /O.CAN.PHFO.AF.W.0001.000000T0000Z-260125T1600Z/ /O.NEW.PHFO.AF.Y.0002.260125T0700Z-260126T0400Z/ Big Island Interior-Big Island South-Big Island Southeast-Big Island East- 900 PM HST Sat Jan 24 2026 ...ASHFALL ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...ASHFALL WARNING IS CANCELLED... * WHAT...Kilauea eruption has ended. However small amounts of tephra and ash from this large eruption will continue to persist near the ground level and be blown around by the low level winds through Sunday. * WHERE...Big Island East, Big Island Interior, Big Island South, and Big Island Southeast. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Possible harm to crops and animals. Minor equipment and infrastructure damage. Reduced visibility. Widespread clean-up may be necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory illnesses should remain indoors to avoid inhaling the ash particles and all persons outside should cover their mouth and nose with a mask or cloth. For recent status updates from USGS Hawaiian Volcanoes National Park go to https://usgs.gov/programs/VHP/volcano-updates#hvo && $$ RCB
2 follow-up statements
100 WWHW70 PHFO 251327 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 327 AM HST Sun Jan 25 2026 HIZ027-051>053-260300- /O.CON.PHFO.AF.Y.0002.000000T0000Z-260126T0400Z/ Big Island Interior-Big Island South-Big Island Southeast-Big Island East- 327 AM HST Sun Jan 25 2026 ...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...The recent Kilauea eruption has ended. However small amounts of tephra and ash from this large eruption will continue to persist near the ground level and be blown around by the low level winds through the day. * WHERE...Big Island East, Big Island Interior, Big Island South, and Big Island Southeast. * WHEN...Until 6 PM HST this evening. * IMPACTS...Possible harm to crops and animals. Minor equipment and infrastructure damage. Reduced visibility. Widespread clean-up may be necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory illnesses should remain indoors to avoid inhaling the ash particles and all persons outside should cover their mouth and nose with a mask or cloth. For recent status updates from USGS Hawaiian Volcanoes National Park go to https://usgs.gov/programs/VHP/volcano-updates#hvo && $$ RCB
356 WWHW70 PHFO 251709 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 709 AM HST Sun Jan 25 2026 HIZ027-051>053-251815- /O.CAN.PHFO.AF.Y.0002.000000T0000Z-260126T0400Z/ Big Island Interior-Big Island South-Big Island Southeast-Big Island East- 709 AM HST Sun Jan 25 2026 ...ASHFALL ADVISORY IS CANCELLED... Satellite imagery and web cameras no longer show no significant ash falling near Kilauea Volcano due to yesterday's eruption. $$ WROE
What forecasters said that day
The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this ashfall advisory went out at Jan 24, 3:59 PM HST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 24, 3:59 PM HST, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Honolulu HI 359 PM HST Sat Jan 24 2026 .SYNOPSIS... Scattered showers across Maui County and the Big Island should decrease this evening as weather conditions stabilize. A fair weather day is expected across many areas on Sunday with sea breezes developing during the day. A dissipating front is expected to brush the state Sunday night into Monday, which should bring an increase of showers primarily over windward and mauka areas through Monday. && .DISCUSSION... Water vapor satellite imagery show a short-wave trough swinging through the state with showers and isolated thunderstorms developing ahead of the trough axis, which is centered near Molokai. For rest of this afternoon, scattered showers and isolated thunderstorms will be possible over Maui and the Big Island with brief periods of heavy rainfall possible. Showers will generally be on the decrease this evening with conditions stabilizing overnight and land breezes developing across many areas. Another interesting feature seen on satellite is the volcanic plume caused by the Kilauea eruption today. Satellite estimated the plume heights to be over 35,000 feet and we have received pilot reports of the plume reaching 38,000 feet earlier today. The volcanic plume has weakened some from earlier today but you can still see the plume drifting towards the east due to the westerly winds aloft. Due to the significant amounts of debris/tephra/ashfall falling in public areas surrounding Kilauea, a Ashfall Warning was issued earlier today. For Sunday, an upper level ridge building over the state will bring stable conditions. At the surface, a ridge of high pressure near the state will result in light and variable winds. Daytime sea breezes will develop in many areas, which should allow for afternoon clouds and some scattered showers over interior and mountain areas. Any shower activity should remain light to moderate in intensity due to the stable atmosphere. Starting Sunday night, weather conditions will begin to change as the tail end of a cold front approaches the state from the north. There are still quite a bit of uncertainty regarding the how far south the cold front will get with the GFS model showing the front stalling out and dissipating just north of the state. At the surface, with a 1021 mb high building to the north of the state behind the front, I am leaning towards the ECMWF solution with scattered showers increasing across the smaller islands Sunday night into Monday. Moderate to locally breezy trades should increase on Monday if the ECMWF solution holds true. In the extended, an upper level ridge will build over the state on Tuesday with a surface ridge expected near the state as well. Stable conditions are expected with light and variable winds expected from Tuesday through at least Thursday. A land and sea breeze pattern is expected during this time with afternoon clouds and light showers possible over interior and mountain areas. && .AVIATION... Ashfall from Kilauea has impacted aviation near and south through southeast of Hilo, and an ashfall warning is in effect. Scattered showers continue this afternoon, but most locations remain in VFR conditions. Isolated thunderstorms have formed on Big Island. Surface winds are fairly light and in most areas have come around out of the southeast, but many leeward areas are seeing west or northwest winds due to seabreeze impacts. Drier conditions are expected tomorrow with predominantly VFR conditions statewide. Currently, no AIRMETs are effect. && .MARINE... Light to moderate trades veer to southerly and become variable at times as a front approaches from the west. Light trades briefly return early next week followed by another around of variable to southerly winds ahead of another front. For N shores, short period remnants of existing NW swell are on the decline today and surf will follow suit as the period continues to shorten and swell size declines. A new small, medium to long period NW swell builds across area waters tonight and quickly peaks during the overnight hours resulting in a brief overnight bump to surf. Energy directed at N facing shores then fades into early next week. A moderate medium to long period swell maintains elevated surf during the middle of next week followed by a large medium period NW swell during the late week period. This latter swell is forecast to peak near the High Surf Warning threshold for N and W facing shores. Surf along E shores remains small into next week owing to a lack of trades. S shores remain nearly flat in the near term with a small boost from tiny long period energy poised to arrive late Sunday and continuing well into next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM HST Sunday for Big Island Summits. && DISCUSSION...Kino AVIATION...Parker MARINE...JVC
Nearby
Ashfall Advisories in Hawaii, 2026Every ashfall advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.